MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 8" (20 CM) AGB+; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 8" (20 CM) AGB+; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number ASK-45703-PRJ
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that: the distal extention line of the cvc separated/tore mid line.It was located in the left ij and had been inserted 5 days previous.Patient condition is unknown, additional information has been requested from the account.
 
Event or Problem Description
It was reported that: the distal extention line of the cvc separated/tore mid line.It was located in the left ij and had been inserted 5 days previous.Patient condition is unknown.
 
Additional Manufacturer Narrative
(b)(4).Additional information received from the customer 23-oct-2023: "pt's line tubing required to be changed [been longer than 4 days], was supposed to be changed last night/yesterday.This writer was priming the lines and lines were changed.When this writer attempted to switch the lines over to the port, it was noted that the distal infusion port [brown] was broken, and the iv fluids were leaking.This writer called for assistance in a timely manner, and clamped the port to minimize risk of air embolism.Fortunately, this defected port was running with ringer's lactate only.Other sedation and pain medications were infusing via the other remaining ports with no issues.Md was informed, was rewired in a timely manner." it was also reported that no medical intervention was needed.The customer provided one photo showing a 3-lumen cvc for analysis.Visual analysis revealed that the distal extension line was severed.The customer returned one, 3-lumen cvc for analysis.Signs of use in the form of biological material were observed.Visual analysis revealed that the distal extension line was severed adjacent to the juncture hub.The point of separation was angled and smooth.Microscopic examination confirmed the damage and revealed that the edges were smooth and uniform and consistent with contact with a sharp instrument (i.E.Scissors, scalpel, etc.).The distal line was severed 10mm from the juncture hub.The distal extension line outer diameter measured 0.084", which is within the specification limits of 0.084"-0.088" per the distal extension line extrusion product drawing.The distal extension line inner diameter at the location of the separation measured 0.057", which is within the specification limits of 0.055"-0.059" per the distal extension line extrusion product drawing.The medial and proximal lines were flushed with a lab inventory syringe.No leaks or blockages were encountered.Performed per ifu statement, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".A manual tug test confirmed that all extension line extrusions were secure within their respective luer hubs.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The report of an extension line separation was confirmed through complaint investigation.Visual analysis revealed that the distal line was severed adjacent to the juncture hub.Further analysis revealed that the edges were smooth and uniform and consistent with contact with a sharp instrument (i.E.Scissors, scalpel, etc).Despite the damage, the catheter met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report that the damage was observed during use and the sample received, unintentional use error (contact with sharps) likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 8" (20 CM) AGB+
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17974300
Report Number9680794-2023-00814
Device Sequence Number2491675
Product Code FOZ
UDI-Device Identifier00801902098986
UDI-Public00801902098986
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2025
Device Catalogue NumberASK-45703-PRJ
Device Lot Number33F23C0569
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown